MAUDE Adverse Event Report: THORATEC CORPORATION PVAD; VENTRICULAR ASSIST DEVICE ¿ PARACORPOREAL PUMP

THORATEC CORPORATION PVAD; VENTRICULAR ASSIST DEVICE ¿ PARACORPOREAL PUMP
Model Number 14086-2550-000
Health Effect - Clinical Codes Death (1802); Unspecified Infection (1930)
Date of Event 06/28/2014
Type of Reportable Event Death
Additional Manufacturer Narrative
Reference mfr report # 2916596-2019-00887 for the report of the other pvad, serial number (b)(4), implanted for right ventricle support.Approximate age of device ¿ 82 days.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
The patient was supported with two paracorporeal ventricular assist devices (pvads) for biventricular support on (b)(6) 2014.It was reported that the patient expired on (b)(6) 2014.The cause of expiration was long standing pseudomonas driveline infection with bacteremia.No autopsy was performed and the devices were not explanted.Pvad serial number (b)(4) was implanted for left ventricular support and pvad serial number (b)(4) was implanted for right ventricular support.
 
Additional Manufacturer Narrative
Investigation summary: a specific cause for the reported driveline infection cannot be conclusively determined.The patient expired on (b)(6) 2014 due to a long-standing pseudomonas driveline infection and bacteremia.No autopsy was performed, and the device was not explanted.No product available for investigation.The vad instructions for use lists infection as an adverse event that may be associated with the use of the vad system.The ifu also provides information regarding the prevention of infection.The relevant sections of the device history records for pvad serial number (b)(4) (documents 123140) were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on the event.

Brand Name
PVAD
Common Device Name
VENTRICULAR ASSIST DEVICE ¿ PARACORPOREAL PUMP
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key8364867
Report Number2916596-2019-00841
Device Sequence Number13961960
Product Code DSQ
UDI-Device Identifier00813024012009
UDI-Public00813024012009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P870072
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2016
Device Model Number14086-2550-000
Device Catalogue Number14086-2550-000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PVAD, SERIAL NUMBER (B)(4)
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient Weight82